Applications of Mathematics

, Volume 42, Issue 5, pp 321–343

Homogenization of parabolic equations an alternative approach and some corrector-type results

  • Anders Holmbom
Article

DOI: 10.1023/A:1023049608047

Cite this article as:
Holmbom, A. Applications of Mathematics (1997) 42: 321. doi:10.1023/A:1023049608047

Abstract

We extend and complete some quite recent results by Nguetseng [Ngu1] and Allaire [All3] concerning two-scale convergence. In particular, a compactness result for a certain class of parameterdependent functions is proved and applied to perform an alternative homogenization procedure for linear parabolic equations with coefficients oscillating in both their space and time variables. For different speeds of oscillation in the time variable, this results in three cases. Further, we prove some corrector-type results and benefit from some interpolation properties of Sobolev spaces to identify regularity assumptions strong enough for such results to hold.

partial differential equations homogenization two-scale convergence linear parabolic equations oscillating coefficients in space and time variable dissimilar speeds of oscillation admissible test functions corrector results compactness result interpolation 

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 1997

Authors and Affiliations

  • Anders Holmbom
    • 1
    • 2
  1. 1.Resource and Design OptimizationÖstersundSweden, and
  2. 2.Department of MathematicsLuleå University of TechnologyLuleåSweden

Personalised recommendations